MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS; INTRAVASCULAR CATHETER
Catalog Number 383591
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics 22g x 1.00 in needle through catheter it was reported by customer that penetrated the skin and the plastic catheter sheath was progressing above the skin while the needle was still in the tissue.So the needle had gone through but maybe the catheter had a tear or was punctured already.We kept the product and container.Verbatim: i was at the bedside with the nurse when she was using this specific catheter that had the issue.She had penetrated the skin and the plastic catheter sheath was progressing above the skin while the needle was still in the tissue.So the needle had gone through but maybe the catheter had a tear or was punctured already.We kept the product and container.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 physical sample submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the samples.Analysis of the sample showed that the reported defect was observed.Bd determined that the cause of the failure was related to improper handling during use, after opening the package and/or placing the device.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
NEXIVA DIFFUSICS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22163817
Report Number9610847-2025-00175
Device Sequence Number15683653
Product Code FOZ
UDI-Device Identifier00382903835911
UDI-Public(01)00382903835911(11)241205(17)271130(10)4332862
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383591
Device Lot Number4332862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown